Journal of Mathematical Sciences

, Volume 193, Issue 3, pp 461–477 | Cite as

Some analytical and geometrical aspects of stable partial indices



In this paper, the main properties of the partial indices of the Riemann boundary-value problem are considered. This important invariant point of view gives a modern approach to two central problems of complex analysis.


Vector Bundle Riemann Surface Singular Integral Equation Compact Riemann Surface Riemann Sphere 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. F. Atiyah and R. Bott, “The Yang–Mills equations over Riemann surfaces,” Philos. Trans. Roy. Soc. London Ser. A, 308, No. 1505, 523–615 (1983).MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    W. Balser and A. A. Bolibruch, “Transformation of reducible equations to Birkhoff standard form,” in: Ulmer Seminare ¨uber Funktionalanalysis und Differentialgleichungen, 2, 73–81 (1997).Google Scholar
  3. 3.
    G. Birkhoff, “A theorem on matrices of analytic functions,” Math. Ann., 74, No. 1, 122–133 (1913).MathSciNetCrossRefGoogle Scholar
  4. 4.
    G. Birkhoff, “Equivalent singular points of ordinary linear differential equations,” Math. Ann., 74, No. 1, 134–139 (1913).MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    B. Bojarski, “Generalized solutions of a system of differential equations of first order and of elliptic type with discontinuous coefficients,” Mat. Sb. (N.S.), 43 (85), 451–503 (1957).MathSciNetGoogle Scholar
  6. 6.
    B. Bojarski, “Theory of generalized analytic vectors,” Ann. Pol. Math., 17, 281–320 (1966).MathSciNetGoogle Scholar
  7. 7.
    B. Bojarski, “Connections between complex and global analysis: some analytical and geometrical aspects of the Riemann–Hilbert transmission problem,” in: Complex Analysis, Math. Lehrbucher Monogr. II. Abt. Math. Monogr., 61, Akademie-Verlag, Berlin (1983), pp. 97–110Google Scholar
  8. 8.
    B. Bojarski, “Stability of the Hilbert problem for a holomorphic vector,” Soobshch. Akad. Nauk Gruz. SSR, 21, 391–398 (1958).Google Scholar
  9. 9.
    B. Bojarski, “Some boundary-value problems for systems of 2n elliptic equations in a plane,” Dokl. Akad. Nauk SSSR, 124, 15–18 (1959).MathSciNetGoogle Scholar
  10. 10.
    A. A. Bolibruch, “The Riemann–Hilbert problem,” Russ. Math. Surv., 45, No. 2, 1–47 (1990).CrossRefGoogle Scholar
  11. 11.
    A. A. Bolibruch, “Stable vector bundles with logarithmic connections and the Riemann–Hilbert problem,” Dokl. Ross. Akad. Nauk, 381, No. 1, 10–13 (2001).Google Scholar
  12. 12.
    A. A. Bolibruch, “The Riemann–Hilbert problem of the compact Riemann surfaces,” Tr. Mat. Inst. Steklova, 238, 47–60 (2002).Google Scholar
  13. 13.
    A. Bolibruch, “Inverse monodromy problems of the analytic theory of differential equations,” in: Mathematical Events of the Twentieth Century, Springer-Verlag, Berlin (2006), pp. 49–74.CrossRefGoogle Scholar
  14. 14.
    P. Deligne, Équations différentielles à points singuliers réguliers, Lect. Notes Math., 163, Springer-Verlag, Berlin–New York (1970).MATHGoogle Scholar
  15. 15.
    S. K. Donaldson, “A new proof of a theorem of Narasimhan and Seshadri,” J. Differ. Geom., 18, No. 2, 269–277 (1983).MathSciNetMATHGoogle Scholar
  16. 16.
    H. Esnault and E. Viehweg, “Semistable bundles on curves and irreducible representations of the fundamental group,” in: Algebraic Geometry: Hirzebruch 70 (Warsaw, 1998), Contemp. Math., 241, Am. Math. Soc., Providence, Rhode Island (1999), pp. 129–138.Google Scholar
  17. 17.
    L. Fuchs, “Zur Theorie der linearen Diferentalgleichungen,” Akad. Wiss. Berlin, 1–7, 1115–1126 (1888); 8–15, 1273–1290 (1888); 16–21, 713–726 (1889); 23–31, 21–38 (1890).Google Scholar
  18. 18.
    G. Giorgadze, “Regular systems on Riemann surfaces,” J. Math. Sci., 118, No. 5, 5347–5399 (2003).MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    G. Giorgadze, “On connections with a regular singularity,” in: Rep. Semin. Vekua Inst. Appl. Math., 9, No. 1, 1–3 (1994).Google Scholar
  20. 20.
    C. Gantz and B. Steer, “Gauge fixing for logarithmic connections over curves and the Riemann–Hilbert problem,” J. London Math. Soc. (2), 59, No. 2, 479–490 (1999).MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    I. Gohberg and M. Krein, “On the stability of a system of partial indices of the Hilbert problem for several unknown functions,” Dokl. Akad. Nauk SSSR, 119, 854–857 (1958).MathSciNetGoogle Scholar
  22. 22.
    I. Gohberg, M. Kasshoek, and I. Spitkovski, “An overview of matrix factorization theory and operator applications,” in: Factorization and Integrable Systems (Faro, 2000), Oper. Theory Adv. Appl., 141, Birkhäuser, Basel (2003), pp. 1–102.Google Scholar
  23. 23.
    A. Grothendieck, “Sur la classification des fibres holomorphes sur la sphere de Riemann,” Am. J. Math., 79, 121–138 (1957).MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    A. Its, A. Kapaev, V. Novokshenov, and A. Fokas, Painlevé Transcendents. Methods of Riemann Problems [in Russian], R&C Dynamics, Moscow (2005).Google Scholar
  25. 25.
    G. Khimshiashvili, “Geometric aspects of the Riemann–Hilbert problems,” Mem. Differ. Equ. Math. Phys., 27, 1–114 (2002).MathSciNetMATHGoogle Scholar
  26. 26.
    P. Hartman, Ordinary Differential Equations, Wiley, New York–London–Sydney (1964).MATHGoogle Scholar
  27. 27.
    D. Hilbert, “Mathematische Probleme. Vortrag gehalten auf dem internationalen Mathematiker-Kongreß zu Paris 1900,” Arch. Math. Phys., 1, 44–63, 213–237 (1901).Google Scholar
  28. 28.
    D. Mumford, Geometric Invariant Theory, Ergeb. Math. Grenzgeb., 34, Springer-Verlag, Berlin–New York (1965).MATHCrossRefGoogle Scholar
  29. 29.
    N. Muskhelishvili and N. Vekua, “Riemann boundary-value problem for several unknown functions and its application for systems of singular integral equations,” in: Trav. Inst. Math. Tbilisi, 12, 1–46 (1943).Google Scholar
  30. 30.
    N. I. Muskhelishvili, Singular Integral Equations. Boundary-Value Problems of Function Theory and Their Application to Mathematical Physics, Noordhoff, Groningen (1953).Google Scholar
  31. 31.
    M. S. Narasimhan and T. R. Seshadri, “Stable and unitary vector bundles on a compact Riemann surface,” Ann. Math. (2), 82, 540–567 (1965).MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    J. Plemelj, “Riemannsche Funktionenscharen mit gegebener Monodromiegruppe,” Monatsh. Math. Phys., 19, No. 1, 211–245 (1908).MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    H. Poincaré, “Mémoire sur les fonctions zetafuchsiennes,” Acta Math., 5, No. 1, 209–278 (1884).MathSciNetMATHCrossRefGoogle Scholar
  34. 34.
    A. Pressley and G. Segal, Loop Groups, Clarendon Press, Oxford (1984).Google Scholar
  35. 35.
    B. Riemann, “Theorie der Abel’schen Funktionen,” J. Reine Angew. Math., 54, 115–155 (1857).MATHCrossRefGoogle Scholar
  36. 36.
    H. Röhrl, “Das Riemann–Hilbertsche Problem der Theorie der linearen Differentialgleichungen,” Math. Ann., 133, 1–25 (1957).MathSciNetMATHCrossRefGoogle Scholar
  37. 37.
    L. Sauvage, “Sur les solutions réguliére d’un system,” Ann. Sci. École Norm. Sup. (3), 3, 391–404 (1886).MathSciNetMATHGoogle Scholar
  38. 38.
    L. Schlesinger, “ Über der Lösungen gewisser linear Differentalgleichungen als Funktionen der singul¨aren Punkte,” J. Reine Angew. Math., 129, 287–294 (1905).Google Scholar
  39. 39.
    I. N. Vekua, Generalized Analytic Functions, Pergamon Press, London–Paris–Frankfurt (1962).MATHGoogle Scholar
  40. 40.
    N. P. Vekua, Systems of Singular Integral Equations and Certain Boundary-Value Problems [in Russian], Nauka, Moscow (1970).Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.I. Javakhishvili Tbilisi State IniversityTbilisiGeorgia

Personalised recommendations